Alert archive / Tennessee / Flash Flood Warnings in 2020
Flash Flood Warning 22, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 21, 2020, 8:53 PM CDT for Fentress County, Overton County, Pickett County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2020, 8:53 PM CDT (01:53 UTC)
- Expired
- Jul 22, 2020, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fentress County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 143 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 669 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
860
WGUS54 KOHX 220153
FFWOHX
TNC049-133-137-220500-
/O.NEW.KOHX.FF.W.0022.200722T0153Z-200722T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
853 PM CDT Tue Jul 21 2020
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Northern Fentress County in middle Tennessee...
Northeastern Overton County in middle Tennessee...
Pickett County in middle Tennessee...
* Until midnight CDT.
* At 853 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Jamestown, Byrdstown, Pall Mall and Pickett State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3641 8529 3648 8527 3662 8503 3662 8501
3661 8496 3661 8494 3661 8493 3660 8479
3653 8473 3652 8473 3651 8472 3644 8492
3641 8498 3640 8503 3638 8511 3638 8516
FLASH FLOOD...RADAR INDICATED
$$
10What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 7:08 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 21, 7:08 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Nashville TN 708 PM CDT Tue Jul 21 2020 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Will opt to delay the decreasing pops as isol to sct coverage persists. Hrrr wants to hold on to the activity into the evening and given the current cape values this looks believable. This evenings upper divergence appears to shift over eastern areas by 03Z and so the best shot of convection holding on is across that area. Otw, overnight lows still look acceptable. No other changes. && .AVIATION... 00Z TAF DISCUSSION. Isolated to scattered convection again in place across middle TN this afternoon. A weakening shortwave axis will be on approach tomorrow and thus, afternoon coverage will be greater as compared with today's activity. Otw, tover values are running positive this afternoon and so for the overnight, just light fog will again be possible, particularly for areas where rainfall occurred earlier. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......11 AVIATION........21
Hazardous weather outlook, Jul 21, 5:08 AM CDT, 15 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 508 AM CDT Tue Jul 21 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-221015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 508 AM CDT Tue Jul 21 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Strong thunderstorms are possible across Middle Tennessee this afternoon. Wind gusts of 40 to 50 mph are the main concern, along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong thunderstorms are possible across Middle Tennessee on Wednesday. Wind gusts of 40 to 50 mph are the main concern, along with locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 08
In the hours before
Special weather statement, Jul 21, 8:06 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Nashville TN
806 PM CDT Tue Jul 21 2020
TNZ028-030-062-220130-
Rutherford TN-Wilson TN-Smith TN-
806 PM CDT Tue Jul 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SMITH...NORTHEASTERN
RUTHERFORD AND WILSON COUNTIES UNTIL 830 PM CDT...
At 806 PM CDT, Doppler radar was tracking a strong thunderstorm near
Walterhill, or 10 miles south of Lebanon, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Murfreesboro, Lebanon, Smyrna, Watertown, Walterhill, Cedars Of
Lebanon State Park, Lascassas, Tuckers Crossroads and Gladeville.
This includes the following highways...
Interstate 40 between mile markers 231 and 255.
Interstate 840 between mile markers 58 and 76.
LAT...LON 3632 8634 3632 8632 3631 8630 3630 8627
3630 8626 3621 8597 3586 8626 3598 8653
3631 8636 3631 8634 3633 8635
TIME...MOT...LOC 0106Z 205DEG 28KT 3605 8632
21Special weather statement, Jul 21, 8:20 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
820 PM CDT Tue Jul 21 2020
TNZ059-060-220145-
Williamson TN-Maury TN-
820 PM CDT Tue Jul 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAURY AND EASTERN
WILLIAMSON COUNTIES UNTIL 845 PM CDT...
At 819 PM CDT, Doppler radar was tracking a strong thunderstorm near
Spring Hill, or 7 miles northeast of Columbia, moving northeast at
25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Franklin, Columbia, Spring Hill, Thompson's Station, Leipers Fork and
I-65 East Of Columbia.
This includes the following highways...
Interstate 65 between mile markers 41 and 65.
Interstate 840 between mile markers 19 and 43.
LAT...LON 3565 8712 3598 8700 3584 8662 3571 8674
3570 8675 3571 8677 3570 8677 3570 8679
3569 8680 3570 8681 3569 8681 3561 8682
3555 8688
TIME...MOT...LOC 0119Z 205DEG 32KT 3569 8695
21Local storm report, Jul 21, 8:36 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
836 PM CDT TUE JUL 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND DMG 1 WNW SHELBYVILLE 35.50N 86.47W
07/21/2020 BEDFORD TN TRAINED SPOTTER
TREES AND POWER LINES ON THE CORNER OF HORSESHOE DR AND
VINE ST.
&&
EVENT NUMBER OHX2000465
MR3Local storm report, Jul 21, 8:38 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
838 PM CDT TUE JUL 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND DMG 1 W SHELBYVILLE 35.49N 86.46W
07/21/2020 BEDFORD TN TRAINED SPOTTER
A TREE SPLIT AND FELL ON A HOME ON RIDGEWAY AVE.
&&
EVENT NUMBER OHX2000466
MR3Special weather statement, Jul 21, 8:40 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
840 PM CDT Tue Jul 21 2020
TNZ008-009-028>030-220215-
Wilson TN-Trousdale TN-Sumner TN-Macon TN-Smith TN-
840 PM CDT Tue Jul 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SMITH...EASTERN
SUMNER...NORTHEASTERN WILSON...MACON AND TROUSDALE COUNTIES UNTIL 915
PM CDT...
At 840 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hartsville, moving northeast at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Lafayette, Hartsville, Westmoreland, Bethpage, Dixon Springs,
Dickerson Chapel Recreation Area and Bledsoe Creek State Park.
LAT...LON 3662 8587 3660 8580 3624 8613 3634 8637
3664 8626
TIME...MOT...LOC 0140Z 205DEG 49KT 3636 8621
21Special weather statement, Jul 21, 8:52 PM CDT, 1 minute before
Special Weather Statement National Weather Service Nashville TN 852 PM CDT Tue Jul 21 2020 TNZ027-059-062-220215- Rutherford TN-Williamson TN-Davidson TN- 852 PM CDT Tue Jul 21 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DAVIDSON... NORTHWESTERN RUTHERFORD AND EASTERN WILLIAMSON COUNTIES UNTIL 915 PM CDT... At 851 PM CDT, Doppler radar was tracking a strong thunderstorm near Thompson's Station, or near Franklin, moving northeast at 25 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Franklin, Smyrna, Brentwood, La Vergne, Nolensville, Forest Hills, Oak Hill, Belle Meade, Thompson's Station and Triune. This includes the following highways... Interstate 65 between mile markers 57 and 75. Interstate 24 between mile markers 61 and 66. Interstate 840 between mile markers 25 and 41. LAT...LON 3576 8672 3582 8697 3609 8691 3601 8654 TIME...MOT...LOC 0151Z 208DEG 31KT 3584 8683 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:00 PM CDT | Special Weather Statement | OHX | Bedford, Marshall | 30 min |
| Jul 21, 7:13 PM CDT | Special Weather Statement | OHX | Cannon | 32 min |
| Jul 21, 7:22 PM CDT | Special Weather Statement | OHX | Fentress | 38 min |
| Jul 21, 7:31 PM CDT | Special Weather Statement | OHX | Bedford | 44 min |
| Jul 21, 7:44 PM CDT | Special Weather Statement | OHX | Marshall | 46 min |
| Jul 21, 8:06 PM CDT | Special Weather Statement | OHX | Wilson | 24 min |
| Jul 21, 8:18 PM CDT | Areal Flood Advisory | OHX | Cumberland, Fentress, Overton, Pickett | 117 min |
| Jul 21, 8:20 PM CDT | Special Weather Statement | OHX | Williamson | 25 min |
| Jul 21, 8:40 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 35 min |
| Jul 21, 8:52 PM CDT | Special Weather Statement | OHX | Williamson | 23 min |
| Jul 21, 9:07 PM CDT | Areal Flood Advisory | OHX | Rutherford, Wilson | 113 min |
| Jul 21, 9:21 PM CDT | Special Weather Statement | OHX | Clay | 24 min |
| Jul 22, 12:02 PM CDT | Special Weather Statement | OHX | Davidson | 28 min |
| Jul 22, 1:21 PM CDT | Special Weather Statement | OHX | Davidson | 24 min |
| Jul 22, 2:42 PM CDT | Special Weather Statement | OHX | DeKalb | 18 min |
| Jul 22, 4:11 PM CDT | Areal Flood Advisory | OHX | Robertson | 2 hr |
| Jul 22, 4:51 PM CDT | Special Weather Statement | OHX | Warren | 24 min |
| Jul 22, 6:29 PM CDT | Areal Flood Advisory | OHX | Perry | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.